Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

June 13, 2011Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 13, 2011, 4:03 PM EDT for Volusia County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 4:03 PM EDT (20:03 UTC)
Expired
Jun 13, 2011, 5:00 PM EDT
In force
57 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WWUS82 KMLB 132003
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON JUN 13 2011

FLZ041-044-141-132100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
403 PM EDT MON JUN 13 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST LAKE COUNTY...
VOLUSIA COUNTY...

* UNTIL 500 PM EDT.

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED STORMS CAPABLE OF PRODUCING STRONG WINDS OVER NORTHEAST 
LAKE AND NORTHWESTERN VOLUSIA COUNTY...MOVING SOUTHEAST AT 5 TO 10 
MPH. AREAS AFFECTED INCLUDE UMATILLA...LAKE GEORGE...PIERSON AND 
BARBERVILLE. 

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2915 8096 2884 8077 2887 8080 2886 8082
      2884 8082 2882 8096 2882 8123 2884 8135
      2887 8136 2882 8141 2882 8175 2896 8188
      2897 8166 2929 8165 2933 8167 2940 8142
      2927 8140 2927 8116 2941 8116 2943 8109
TIME...MOT...LOC 2002Z 299DEG 6KT 2896 8170

$$


52

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:49 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 13, 3:49 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT MON JUN 13 2011

.DISCUSSION...

LATE MORNING CAPE SOUNDING SHOWS 500 MB TEMPS HAVE WARMED A LITTLE
MORE TO -7.5C BUT STRONG SFC HEATING HAVE SENT TEMPS INTO THE MID
AND UPPER 90S. MELBOURNE HAS REACHED 99F...BREAKING THEIR RECORD
HIGH OF 97 SET IN THE INFAMOUS 1998 HEAT WAVE. ISOLATED STRONG
STORMS WILL MOVE E/SE INTO NORTH LAKE/VOLUSIA COUNTIES LATE THIS
AFTN AHEAD OF AN APPROACHING FRONTAL TROUGH. FREQUENT LIGHTNING
STRIKES AND STRONG DOWNBURST WINDS ARE THE PRIMARY THREAT. SMALL
HAIL WILL BE POSSIBLE ALSO. SFC OBS INDICATE THAT THE SEA BREEZE
HAS FORMED IN VOLUSIA COUNTY SO AS THIS ACTIVITY REACHES THE COAST
EARLY THIS EVENING THERE SHOULD BE AN INCREASE IN STORM COVERAGE.
ONCE CELLS HIT THE EAST COAST SEA BREEZE THEY MAY TRY TO WORK
THEIR WAY DOWN THE BOUNDARY INTO BREVARD.

TUE...A DEEP AND BROAD LOW/MID LVL TROF OVER THE ERN SEABOARD WILL
CRANK A WEAK FRONTAL TROF INTO THE CENTRAL FL PENINSULA. RESULTING
SFC/LOW LVL WINDS WILL VEER TO THE NW AND PRODUCING ANOTHER HOT
DAY IN THE MID 90S...WITH SOME UPPER 90S POSSIBLE.

PGRAD SHOULD REMAIN TIGHT ENOUGH TO PREVENT THE FORMATION OF THE
EAST COAST SEA BREEZE...OR AT LEAST KEEP IT PINNED ALONG THE
COAST. HOWEVER...WHILE THIS MAY PRECLUDE AN EAST/WEST COAST SEABREEZE
COLLISION...AFTN MAX TEMPS SHOULD EASILY REACH THEIR CONVECTIVE
TRIGGERS. FURTHERMORE...THE FRONTAL BOUNDARY SHOULD PROVIDE ENOUGH
LOW LVL CONVERGENCE TO ALLOW PRODUCE ISOLD STORMS MAINLY ACROSS
CENTRAL AND SOUTHERN SECTIONS...ROUGHLY ORLANDO SOUTHWARD. GFS
INDICATES BARELY ENOUGH MOISTURE WITH PW VALUES BTWN AROUND 1.6
INCHES AND LITTLE IN THE WAY OF MID/UPR LVL SYNOPTIC SUPPORT.

TUE NIGHT-WED NIGHT...REALITY IS THAT THERE WILL BE A 20 PERCENT
CHANCE OR LESS FOR PRECIPITATION DURING THIS STRETCH. MID-LEVEL
TEMPERATURES WILL BE RELATIVELY WARM LIMITING DESTABILIZATION OF THE
ATMOSPHERE. DEEP LAYER MOISTURE VALUES WILL ALSO BE LACKING AND THE
DEEPER LEVEL NORTHWEST/NORTH FLOW DUE TO HIGH PRESSURE STRENGTHENING
OVER THE EASTERN GOMEX ALSO IS NOT WORKING IN OUR FAVOR. IT REMAINS
TO BE SEEN IF A COUPLE MID LEVEL IMPULSES IN THE UPPER FLOW CAN HELP
AID IN CONVECTIVE DEVELOPMENT DURING THIS PERIOD.

AN EARLIER ONSET TO EAST SEA BREEZE FORMATION IS FORECAST FOR WED AT
LEAST ALONG THE TREASURE COAST THOUGH THIS SHOULD STILL NOT STOP MAX
TEMPERATURES FROM RISING INTO THE LOWER 90S ALONG THE SPACE AND
TREASURE COASTS AND POSSIBLY MIDDLE 90S ALONG THE VOLUSIA COAST.
INTERIOR REACHES WILL STILL REALIZE UPPER 90S FOR HIGHS. HEAT
INDICES ON WED AFTERNOON WILL RANGE FROM 98F-103F. LOWS STILL MAINLY
IN THE LOWER TO MIDDLE 70S.

THU-SUN...(PREVIOUS EXTENDED DISCUSSION)...THE GOMEX ANTICYCLONE
WILL PUSH ACRS THE CENTRAL PENINSULA ON THU THEN INTO THE WRN ATLC
ON FRI WHERE IT WILL REMAIN THRU THE WEEKEND. THIS WILL KEEP LOW/MID
LVL STEERING FLOW WILL WEAK AND LIMITING POTENTIAL FOR SEABREEZE
COLLISION...ALSO WILL ALLOW WEAK CAPPING TO DVLP IN THE H90-H80 LYR.
MOISTURE WILL REMAIN SPARSE AS THE ANTICYCLONE BLOCKS OUT ANY
MEANINGFUL MOISTURE ADVECTION.  WILL HOLD POPS AOB 20PCT THRU
SAT...30PCT SUN AS THE RIDGE AXIS DROPS INTO THE SRN PENINSULA...A
POSITION THAT FAVORS PRECIP FOR THE CWA.

&&

.AVIATION...
ISOLD TSRA WILL MOVE E/SE ACROSS PORTIONS OF LAKE...SEMINOLE AND
VOLUSIA COUNTIES THROUGH 00Z WHICH MAY PRODUCE TEMPO IFR CONDS AND
GUSTY WINDS AT LEE/SFB/DAB. OTHERWISE VFR.

&&

.MARINE...
WEAK SFC TROF WILL PUSH THRU THE CENTRAL PENINSULA ON TUE...
ALLOWING SFC/BNDRY LYR WINDS TO VEER TO THE W/NW AOB 15KTS WITH A
LOW POTENTIAL FOR SCT OFFSHORE MOVING STORMS.

TUE NIGHT-WED NIGHT...NW WINDS TUE EVENING INTO WED MORNING WILL
GRADUALLY VEER NE-E-ESE BY LATE WED AFTN AS AN OLD FRONTAL TROUGH
WASHES OUT OVER THE AREA AND WEAK HIGH PRESSURE DEVELOPS OVER THE
WESTERN ATLC. WEAK PGRAD WILL ALLOW FOR WINDS TO VEER BACK TO SW
LATE OVERNIGHT WED INTO THU MORNING. WILL NOT RULE OUT A STORM OR
TWO TUE EVENING MOVING OFF THE EAST COAST INTO THE
INTRACOASTAL/NEAR SHORE ATLC WATERS. SEA BREEZE DEVELOPMENT
QUICKER ALONG THE TREASURE COAST ON WED. WIND SPEEDS MAINLY AOB 12
KTS. SEAS 1-2 FT.

THU-SAT...RIDGE AXIS FROM WESTERN ATLC HIGH WILL SLIDE SOUTHWARD
DURING THIS PERIOD. BACKED S/SE WINDS DURING THE DAY WILL VEER MORE
SSW/SW LATE EACH NIGHT AND THRU THE EARLY MORNING PERIODS. OCNL WIND
SPEEDS MAY REACH 15 KTS AWAY FROM THE COAST BUT OVERALL WIND SPEEDS
SHOULD REALIZE BELOW THIS. SEAS AOB 3 FT. CURRENT FORECAST STORM
MOTION NOT FAVORABLE FOR STORMS MOVING OFFSHORE DURING THIS PERIOD
AS OVERALL STORM CHANCES REMAIN 20 PERCENT OR LESS.

&&

.FIRE WEATHER...
THROUGH SAT...MUCH WARMER/DRIER CONDITIONS CONTINUE. ISOLD-WDLY
SCT LIGHTNING STORMS EACH AFTN/EVENING CAPABLE OF IGNITING NEW
BRUSH FIRES. MAINLY LIGHT/OCNL MODERATE WESTERLY WINDS DURING THIS
PERIOD. AFTN MIN RH VALUES PROGGED 35-40 PERCENT ACROSS INTERIOR
BUT DO NOT FEEL DURATION WILL OCCUR. IF ECSB IS ABLE TO DEVELOP
EACH DAY...IT WILL HAVE A HARD TIME PENETRATING TOO FAR INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  96  72  94 /  20  20  10  20
MCO  73  96  73  97 /  20  30  10  20
MLB  73  95  73  92 /  20  30  10  20
VRB  73  93  73  91 /  20  30  10  20
LEE  75  97  75  97 /  20  20  10  20
SFB  75  98  75  98 /  20  30  10  20
ORL  76  96  77  97 /  20  30  10  20
FPR  73  93  72  92 /  20  30  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...SEDLOCK
LONG TERM....KELLY
Hazardous weather outlook, Jun 13, 5:30 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EDT MON JUN 13 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
530 AM EDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THERE WILL BE THE THREAT FOR LIGHTNING STORMS IN EAST CENTRAL
FLORIDA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED TO THE NORTH OF
A KISSIMMEE TO CAPE CANAVERAL LINE...AND A LITTLE HIGHER TO THE
SOUTH.

A FEW SHOWERS AND STORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
TO MIDDLE AFTERNOON ALONG AND AHEAD OF DIFFUSE WEST COAST SEA
BREEZE. A FEW STORMS ARE ALSO POSSIBLE DURING THE MID TO LATE
AFTERNOON ALONG BOTH THE LAKE OKEECHOBEE BREEZE AS WELL AS A LATE
FORMING EAST COAST SEA BREEZE FROM MELBOURNE SOUTH TO NEAR TEQUESTA.

ANY STORMS THAT FORM WILL MOVE TOWARD THE EAST-SOUTHEAST AT 10 TO
15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
ARE LIKELY IN ANY STORMS THAT FORM...AND THE MOST INTENSE STORMS
COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

THIS IS THE TIME OF YEAR WHERE LIGHTNING CASUALTIES START TO INCREASE.
DON'T BECOME A LIGHTNING STATISTIC...HEAD INDOORS AT THE FIRST
SIGN OF A LIGHTNING STORM.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT FORM WILL ALSO AFFECT INLAND LAKES DURING THE MID TO
LATE AFTERNOON...AND POTENTIALLY THE INTRACOASTAL AND IMMEDIATE
NEAR SHORE ATLANTIC WATERS FROM LATE AFTERNOON THROUGH EARLY
EVENING. BOATERS SHOULD REMAIN ALERT TO THE POTENTIAL FOR ISOLATED
LATE DAY STORMS APPROACHING FROM THE WEST. MOVE TO SAFE HARBOR IN
ADVANCE OF ANY LIGHTNING STORMS.

.FIRE WEATHER IMPACT...
THE COMBINATION OF ONGOING DRY GROUND AND FUEL CONDITIONS COUPLED
WITH THE THREAT FOR AFTERNOON LIGHTNING STORMS WILL ELEVATE THE
FIRE DANGER TODAY.

.RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR
RIP CURRENTS TODAY. THE THREAT WILL BE HIGHEST AROUND THE TIME OF
THE OUTGOING TIDE...FROM ABOUT 10 AM TO 3 PM. CHECK WITH BEACH
PATROL ON LATEST RIP CONDITIONS WHEN ARRIVING AT THE BEACH. ALSO...
ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

In the hours before

Special weather statement, Jun 13, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON JUN 13 2011

FLZ041-044-141-132100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
403 PM EDT MON JUN 13 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST LAKE COUNTY...
VOLUSIA COUNTY...

* UNTIL 500 PM EDT.

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STORMS CAPABLE OF PRODUCING STRONG WINDS OVER NORTHEAST
LAKE AND NORTHWESTERN VOLUSIA COUNTY...MOVING SOUTHEAST AT 5 TO 10
MPH. AREAS AFFECTED INCLUDE UMATILLA...LAKE GEORGE...PIERSON AND
BARBERVILLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2915 8096 2884 8077 2887 8080 2886 8082
      2884 8082 2882 8096 2882 8123 2884 8135
      2887 8136 2882 8141 2882 8175 2896 8188
      2897 8166 2929 8165 2933 8167 2940 8142
      2927 8140 2927 8116 2941 8116 2943 8109
TIME...MOT...LOC 2002Z 299DEG 6KT 2896 8170

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:59 PM EDTSpecial Weather StatementMLBVolusia61 min
Jun 13, 5:32 PM EDTSpecial Marine WarningMLB36 min
Jun 13, 7:12 PM EDTSpecial Weather StatementMLBSaint Lucie48 min
Jun 13, 7:19 PM EDTSpecial Marine WarningMLB56 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.